MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PRODISC-C IMPLANT LARGE DEEP 6MM-STERILE; PROSTHESIS INTERVERTEBRAL DISC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PRODISC-C IMPLANT LARGE DEEP 6MM-STERILE; PROSTHESIS INTERVERTEBRAL DISC
Model Number 09.820.055S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient gender not available for reporting.Date of implant is not known.Date returned to investigation site.(b)(4)-no code available used to capture required intervention.A review of the device history records has been requested.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was report that the patient had original surgery on unknown date for treatment with a prodisc-c, artificial disc replacement implant at spine disc levels c5-c6.Patient was implanted with one (1) prodisc-c implant.On an unknown date post-operative, patient presented with osteolysis at the posterior aspect of c5 vertebra.On (b)(6) 2018, surgeon removed the prodisc-c implant and revised the patient with plate and a polyether ether ketone (peek) spacer.Revision surgery was completed successfully with no time delay.Patient is reported in stable condition.This report is for one (1) prodisc-c implant large deep 5mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: patient¿s height reported as 5 feet 4 inches.A device history record (dhr) review was conducted for part number: 09.820.056s, lot number: 9876151: manufacturing site: brandywine, supplier dhr: n/a, release to warehouse: monument dhr review required for release to warehouse date (post sterilization): no ncrs were generated during production.Manufacturing location: brandywine, released by: monument, manufacturing date: 19-oct-2015, expiration date: 30-sep-2019 part #: 09.820.056s, lot#: 9876151 (sterile) - prodisc-c implant-large deep 6mm - sterile.Quantity 30.Component parts reviewed and they meet specifications: 09.820.055.1 - interior plate size ld im41 bp-56 - lot: 7919459.09.820.055.2 - superior plate size ld im42 bp-56 - lot: 7919449.09.820.055.4 - inlay large deep 5mm im43 bp-56 - lot: 7919494.No non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.A product investigation was conducted.Exponent investigation: the device was sent to exponent for external investigation with the following results; all retrieved device components (superior endplate, polyethylene inlay, and inferior endplate) were examined macroscopically for signs of wear and damage.All three components showed signs of iatrogenic damage.The backside surface of the inferior endplate had remnants of bone.There was no evidence of impingement.The superior and inferior endplates had evidence of a biofilm.Machining marks were observed on the backside surface of the polyethylene inlay.The articulating surface of the polyethylene inlay had burnishing and multidirectional scratches.Manufacturing investigation: the device was also sent to the manufacturing site for investigation with the following results; as received condition prodisc c, 09.820.056s, lot #9876151 was received with evidence of iatrogenic damage.The superior plate, 09.820.055.2, lot #7919449, the face with laser etch has nicks extending onto the raised lip around and into the spherical diameter.This lip has a long scratch with evidence of staining in spherical diameter.The peripheral edge has nicks and scratches.The bottom cpti plasma sprayed surface, like top surface, has nicks and scratches.The inferior plate, 09.820.055.1, lot #7919459 on top face with laser etch, there are nicks and burnishing extending into the angled recess into inlay pocket.On the bottom cpti plasma sprayed surface there is evidence of boney material on flat surface.The peripheral edge on this surface has nicks and scratches.Inlay, 09.820.055.4, lot #7919494, has parallel imprints at the crest of the spherical radius; also, on the anterior edge of spherical radius there is a deep dent/nick.Both slots have visible damage resembling inlay being forced out of the inferior plate.On the bottom surface, there is a similar parallel imprint near locking tab.Also visible from the bottom is the tearing of the slots.The locking tab is 50% torn on the right side.The anterior front face has nicks and deformation.All described nonconformities are post manufacturing.Summary: prodisc-c, 09.820.056s was reviewed for this complaint.The complaint event description did not state any issues or complaints against this prodisc c product; therefore, from a manufacturing perspective there are no complaints with this product; therefore, there will be no further investigation, complaint is not confirmed.Review of exponent report: prodisc c, 09.820.056s, was reviewed in exponent (18032801) report.This complaint ¿as received condition¿ was compared to exponent (18032801) report and found similar conditions.Specification: there are no specifications to address, there are no complaints stated against this product.Conclusion: an investigation was completed fulfilling the requirements of the ¿adverse event (no reported product problem)¿ investigation flow.Surface damage in the form of wear, nicks, and scratches were observed.This damage was concluded to be post manufacturing damage and consistent with the reported implant and explant, thus, further investigation on the surface damage was not completed.The complaint condition of osteolysis could not be confirmed based on the provided information.However, given the explanted condition and observed damage, the overall condition is, conservatively, confirmed.No product issues or defects were identified and no indication of a product design or manufacturing defect or deficiencies was observed during the investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Corrected data: brand name.Catalog number, lot number, udi number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PRODISC-C IMPLANT LARGE DEEP 6MM-STERILE
Common Device Name
PROSTHESIS INTERVERTEBRAL DISC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7425678
Report Number2939274-2018-51616
Device Sequence Number10799244
Product Code MJO
UDI-Device Identifier10705034763811
UDI-Public(01)10705034763811(17)EXPIRATIONUNKNOWN(10)7915459
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P070001
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number09.820.055S
Device Catalogue Number09.820.056S
Device Lot Number9876151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2018
Initial Date Received by Manufacturer 03/20/2018
Supplement Date Received by Manufacturer05/14/2018
08/02/2018
Initial Report FDA Received Date04/12/2018
Supplement Report FDA Received Date05/17/2018
08/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight100